Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 19, 2013Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2013, 8:37 PM EDT for Haralson County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2013, 8:37 PM EDT (00:37 UTC)
Expired
Aug 19, 2013, 9:15 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1503 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WWUS82 KFFC 200037
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT MON AUG 19 2013

GAZ030-041-200115-
837 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND HARALSON
COUNTIES UNTIL 915 PM EDT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
SHOWERS AND A FEW THUNDERSTORMS FROM AROUND EUBANK LAKE TO 
TALLAPOOSA...MOVING EAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS 
SOUTHERN POLK AND NORTHERN HARALSON COUNTIES...INCLUDING AREAS 
AROUND TALLAPOOSA...FELTON...BUCHANAN...EUBANK LAKE AND DRAKETOWN. 
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE 
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. RAPIDLY RISING  
WATER ON SMALL CREEKS AND STREAMS IS ALSO LIKELY.

&&

LAT...LON 3394 8532 3395 8505 3391 8505 3390 8503
      3381 8504 3379 8507 3371 8527 3376 8534
TIME...MOT...LOC 0035Z 265DEG 5KT 3388 8513 3381 8520
          3377 8527

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 8:00 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 19, 8:00 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT MON AUG 19 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
WARM...MOIST AIRMASS REMAINS IN PLACE ACROSS THE STATE...WITH A WET
SHORT TERM PERIOD EXPECTED. WARM FRONT REMAINING ACROSS THE STATE
TODAY WILL MOVE NORTHWARD SOMEWHAT THROUGH TUESDAY AS AN ACTIVE
UPPER TROUGH REMAINS TO THE WEST TODAY. PRECIP ACTIVITY THROUGH THE
EVENING WILL BE FOCUSED ALONG THE FRONTAL BOUNDARY...AND HAVE KEPT
POPS HIGHER /GOOD CHANCE TO LIKELY/ ACROSS THE SOUTHERN PORTIONS OF
THE CWA. EXPECT MORE ISOLATED CONVECTION NORTH OF THE BOUNDARY...AND
HAVE KEPT CHANCE POPS SLIGHTLY LOWER. AMPLE CLOUD COVER THIS MORNING
HAS SINCE SCATTERED OUT...ALLOWING INSTABILITY TO RISE ACROSS MUCH
OF THE AREA. THUNDERSTORM ACTIVITY THROUGH THE SHORT TERM WILL BE
TIED CLOSELY TO LEVEL OF DIURNAL HEATING ALLOWED DUE TO CLOUD COVER.
WITH DEW POINTS INTO THE 70S ACROSS MUCH OF THE AREA...AND PW VALUES
NEAR 2.0 INCHES OR HIGHER...EXPECT PERIODS OF HEAVY RAIN IN THE
CONVECTION.

AFTER A SLIGHT DECREASE IN POPS OVERNIGHT...CONTINUE WITH GOOD
CHANCE TO LIKELY POPS ACROSS THE AREA TUESDAY AS OVERALL DIRTY
PATTERN PERSISTS. DEEP TROPICAL MOISTURE PLUME WILL REMAIN ACROSS
THE STATE...AND SCATTERED TO NUMEROUS CONVECTION IS EXPECTED AGAIN
LATE MORNING THROUGH THE EVENING HOURS. EXPECT CONVECTION TO FOCUS
ALONG THE AMPLE OUTFLOW BOUNDARIES AND THE WARM FRONT...PERSISTING
ACROSS THE STATE FROM TODAY.

FLASH FLOOD WATCH DOES GO THROUGH 8 PM TONIGHT. AT THIS TIME...SHORT
TERM PRECIPITATION TOTALS /OVERNIGHT AND THROUGH TUESDAY/ ARE
EXPECTED TO BE WIDESPREAD UP TO 1.0 INCHES ACROSS THE FAR
SOUTHEASTERN CWA. WITH FLASH FLOOD GUIDANCE VALUES IN THAT AREA IN
THE 2-2.5 INCHES IN 1 HOUR RANGE...WILL HOLD OFF ISSUING OR
EXTENDING THE FLASH FLOOD WATCH AT THIS TIME. THAT BEING
SAID...FLASH FLOOD POTENTIAL IS TIED TO PRECIPITATION TOTALS
OBSERVED TODAY...AND WILL ALLOW EVENING AND OVERNIGHT SHIFT TO
DETERMINE WHETHER A NEW WATCH IS NECESSARY. LOCALLY HIGHER AMOUNTS
CAN BE EXPECTED...ESPECIALLY WITH TRAINING STORMS.

31

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
BUMPED POPS UP SOME INTO THURSDAY WITH ALL THE MOISTURE AND
INCREASED AFTERNOON INSTABILITY. OTHERWISE NO MAJOR CHANGES.
BDL

PREVIOUS DISCUSSION...
THE WET PATTERN CONTINUES INTO THE EXTENDED. THE SLOW MOVING FRONTAL
BOUNDARY IS NOW OVER CENTRAL GA AND SHOULD CONTINUE MOVING SLOWLY
NORTHWARD THROUGH TUE/WED. THIS FRONT WILL WEAKEN SOME BUT IT WILL
STILL ACT AS A GUIDE FOR GULF MOISTURE TO MOVE NORTHWARD ACROSS THE
REGION THROUGH THE END OF THE WEEK. THE WEDGE LOOKS TO FINALLY BREAK
DOWN WHICH WILL ALLOW FOR A MORE DIURNALLY DRIVEN CONVECTIVE WEATHER
PATTERN BEGINNING TUE AND CONTINUING THROUGH DAY 7. BEST TIMING FOR
THE HEAVIEST RAIN STILL APPEARS TO BE IN THE SHORT TERM BUT DEEP
TROPICAL MOISTURE REMAINS OVER THE REGION THROUGH WED/THU WITH
PRECIPITABLE WATERS IN THE 1.5 TO 2.0 INCH RANGE THROUGH THU.
PRECIPITABLE WATERS GET BELOW 1.3 INCHES BY FRIDAY MORNING AS THE
DEEPER MOISTURE MOVES NORTH AND EAST OF THE STATE. TEMPS WILL BEGIN
TO REBOUND TUE AND BE BACK TO NEAR SEASONAL NORMS BY THU/FRI.

01

&&

.AVIATION...
00Z UPDATE...
ISOLATED SHOWERS CONTINUE OVER SOME NORTHERN LOCATIONS...IN THE
VICINITY OF RYY AND FTY...BUT EXPECTED TO DISSIPATE IN THE NEXT HOUR
OR TWO. THEN GENERALLY VFR CONDS UNTIL 02Z AND LOWERING TO LIFR CIGS
003OVC-005OVC AT 08Z-14Z. VSBYS LOWERING TO 3SM-5SM 08Z-14Z. ALL THE
MOISTURE AROUND THE AREA...DEWPOINTS IN THE 70S...SHOULD GREATLY
ASSIST THE DEVELOPMENT OF THE LIFR CONDS...AND IMPROVING CONDS AFTER
14Z AS THE HEATING GETS STARTED.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF THE LIFR CONDS DEVELOPMENT. HIGH
CONFIDENCE ON ALL OTHER ELEMENTS.

37

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  83  69  83 /  40  60  60  70
ATLANTA         70  83  70  83 /  40  60  60  70
BLAIRSVILLE     65  80  67  80 /  40  60  60  70
CARTERSVILLE    69  84  70  84 /  50  60  60  70
COLUMBUS        72  86  72  86 /  40  60  60  60
GAINESVILLE     69  82  69  82 /  50  60  60  70
MACON           71  86  70  86 /  50  60  60  50
ROME            69  85  70  85 /  50  50  50  70
PEACHTREE CITY  69  83  70  83 /  40  60  60  70
VIDALIA         72  89  72  89 /  50  60  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...31
LONG TERM....BDL
AVIATION...37
Hazardous weather outlook, Aug 19, 5:29 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT MON AUG 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
529 AM EDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH FLOODING.
ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE OCCASIONAL
LIGHTNING AND WIND GUSTS TO 40 MPH ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA. ISOLATED STRONG STORMS CAN BE EXPECTED ALONG AND
SOUTH OF A CARROLLTON TO MACON LINE BUT NOT EXPECTING ANY SEVERE
STORMS THROUGH TONIGHT.

DISCUSSION...
A WEDGE OF HIGH PRESSURE IS WEAKENING ACROSS NORTH GEORGIA THIS
MORNING WITH A WARM FRONT MOVING NORTH ACROSS CENTRAL GEORGIA.
THIS FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT.
TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE
MAIN CONCERN REMAINS FLOODING ACROSS MOST OF THE AREA...SEE THE
FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE
INSTABILITY AND SHEAR ACROSS PORTIONS OF WEST AND CENTRAL GEORGIA
WILL PROVIDE A CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON
AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE.
OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE STRONGER STORMS ARE
POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE TO THE NEARLY
STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON PERIODS THROUGH
THE END OF THE WEEK.

DISCUSSION...
A STATIONARY FRONT AND DEVELOPING UPPER LEVEL TROUGH WILL BECOME
THE FOCUS FOR A WET PERIOD AS DEEP TROPICAL MOISTURE MOVES OVER
THE AREA THROUGH THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO
BE MONITORED CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A
MORE DIURNALLY DRIVEN THUNDERSTORM PATTERN MAY RETURN BY THE END
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 19, 4:49 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT MON AUG 19 2013

GAZ096-107-192130-
449 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI AND
BLECKLEY COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS FROM GOLDSBORO TO WALLACE...MOVING
SLOWLY NORTHWEST AT 5 MPH.  RADAR IS INDICATED THAT 2 TO 3 INCHES IN
THE LAST HOUR.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PULASKI AND BLECKLEY COUNTIES...INCLUDING AREAS AROUND FINLEYSON...
GOLDSBORO...REBIE...BAILEYS PARK...COCHRAN...WALLACE...MOBLEY
CROSSING...HARTFORD...HAWKINSVILLE...OCMULGEE PUBLIC FISHING AREA...
PULASKI STATE PRISON...MOCK SPRINGS...BROWNDALE...PAULK AND MAGNOLIA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3218 8361 3231 8360 3239 8353 3241 8348
      3246 8349 3258 8323 3246 8316 3234 8330
      3232 8328 3225 8337 3222 8334 3213 8340
      3212 8344 3212 8356
TIME...MOT...LOC 2048Z 144DEG 4KT 3248 8327 3233 8338
          3217 8349
Special weather statement, Aug 19, 5:35 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT MON AUG 19 2013

GAZ083-095-192215-
535 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TWIGGS AND HOUSTON
COUNTIES UNTIL 615 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING NORTHWEST AT 15 MPH.
THIS THUNDERSTORM HAS A HISTORY OF PRODUCING FLOODING IN BLECKLEY
COUNTY.  NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT 1 TO
1.5 INCHES OF RAIN HAS FALLEN OVER THE AREA.  WINDS UP TO 40 MPH ARE
ALSO POSSIBLE WITH THIS STORM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TWIGGS AND HOUSTON COUNTIES...INCLUDING AREAS AROUND TARVERSVILLE...
BONAIRE...BULLARD AND ROBINS AIR FORCE BASE. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.

&&

LAT...LON 3257 8370 3272 8350 3254 8332 3245 8351
TIME...MOT...LOC 2133Z 135DEG 12KT 3253 8346
Special weather statement, Aug 19, 6:18 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT MON AUG 19 2013

GAZ082-083-095-192300-
618 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TWIGGS...BIBB AND
HOUSTON COUNTIES UNTIL 700 PM EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELBERTA...MOVING NORTHWEST AT 10 MPH.
DOPPLER RADAR HAS INDICATED THAT 1.5 TO 1.75 INCHES OF RAIN HAS
FALLEN OVER THE AREA.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TWIGGS...BIBB AND HOUSTON COUNTIES...INCLUDING AREAS AROUND
ELBERTA...ROBINS AIR FORCE BASE...WARNER ROBINS...RIPLEY...
FITZPATRICK...BULLARD...MARION...HUBER...CENTERVILLE...MIDDLE GEORGIA
REGIONAL AIRPORT...DRY BRANCH...FRANKLINTON...RUTLAND AND SKIPPERTON.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3262 8372 3265 8372 3265 8371 3269 8370
      3270 8374 3273 8379 3285 8344 3267 8338
      3254 8364
TIME...MOT...LOC 2217Z 147DEG 9KT 3267 8361
Special weather statement, Aug 19, 6:23 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT MON AUG 19 2013

GAZ113-192300-
623 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TOOMBS COUNTY UNTIL
700 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHNSON CORNER...MOVING NORTH AT 5 MPH.
RADAR HAS INDICATED ANYWHERE FROM 1.5 TO 1.75 INCHES OF RAIN HAS
FALLEN OVER THE WARNED AREA.  UP TO AN ADDITIONAL INCH IS POSSIBLE
FROM THESE THUNDERSTORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TOOMBS COUNTY...INCLUDING AREAS AROUND TOOMBS CENTRAL...ENGLISH
EDDY...CEDAR CROSSING...ROCK SPRINGS...JOHNSON CORNER...NEW BRANCH...
SOUTH THOMPSON...PONDEROSA...OHOOPEE...SANTA CLAUS AND CENTER.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3193 8228 3193 8237 3194 8238 3195 8239
      3195 8240 3196 8243 3220 8239 3218 8218
      3191 8222 3191 8225
TIME...MOT...LOC 2221Z 182DEG 6KT 3206 8229
Special weather statement, Aug 19, 8:05 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT MON AUG 19 2013

GAZ069-079>081-200045-
805 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...UPSON...
TAYLOR AND CRAWFORD COUNTIES UNTIL 845 PM EDT...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM HANNAHS MILL TO
THOMASTON...CARSONVILLE AND BUTLER...MOVING SOUTH AT 5 MPH.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS TALBOT...
UPSON...TAYLOR AND CRAWFORD COUNTIES...INCLUDING AREAS AROUND
POTTERVILLE...FICKLING MILL...REYNOLDS...BUTLER...REDBONE
CROSSROADS...HANNAHS MILL...ATWATER...CREST...THE ROCK...
THOMASTON...SALEM...CARSONVILLE...SUNNYSIDE...ROWLAND AND WESLEY
CHURCH. ADDITIONALLY...COUNTRY ROADS...FORESTLANDS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3285 8447 3286 8449 3287 8447 3288 8451
      3297 8453 3297 8450 3299 8448 3299 8413
      3285 8412 3285 8411 3280 8410 3252 8407
      3251 8411 3245 8416 3243 8438
TIME...MOT...LOC 0003Z 005DEG 4KT 3293 8434 3276 8430
          3250 8423
Special weather statement, Aug 19, 8:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT MON AUG 19 2013

GAZ030-041-200115-
837 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND HARALSON
COUNTIES UNTIL 915 PM EDT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND A FEW THUNDERSTORMS FROM AROUND EUBANK LAKE TO
TALLAPOOSA...MOVING EAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
SOUTHERN POLK AND NORTHERN HARALSON COUNTIES...INCLUDING AREAS
AROUND TALLAPOOSA...FELTON...BUCHANAN...EUBANK LAKE AND DRAKETOWN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. RAPIDLY RISING
WATER ON SMALL CREEKS AND STREAMS IS ALSO LIKELY.

&&

LAT...LON 3394 8532 3395 8505 3391 8505 3390 8503
      3381 8504 3379 8507 3371 8527 3376 8534
TIME...MOT...LOC 0035Z 265DEG 5KT 3388 8513 3381 8520
          3377 8527

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:05 PM EDTSpecial Weather StatementFFCTaylor, Upson40 min
Aug 19, 8:29 PM EDTAreal Flood WarningFFCToombs6 hr
Aug 19, 8:49 PM EDTSpecial Weather StatementFFCUpson41 min
Aug 19, 9:06 PM EDTFlash Flood WarningFFCUpson6 hr
Aug 19, 9:12 PM EDTSpecial Weather StatementFFCDodge, Wilcox48 min
Aug 19, 10:53 PM EDTSpecial Weather StatementFFCDade, Walker52 min
Aug 20, 3:23 AM EDTFlash Flood WatchFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 29 more20 hr
Aug 20, 12:31 PM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox5 days
Aug 20, 7:37 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee38 min
Aug 20, 7:50 PM EDTSpecial Weather StatementFFCSumter25 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.